Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 27, NWS Midland/Odessa, TX

April 5, 2006

NWS Midland/Odessa, TX issued this red flag warning at Apr 5, 2006, 4:33 AM MDT. It took effect at Apr 5, 2006, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 4:33 AM MDT (10:33 UTC)
In effect from
Apr 5, 2006, 11:00 AM MDT
Expired
Apr 5, 2006, 6:00 PM MDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 051033
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 AM CDT WED APR 5 2006

...A RED FLAG WARNING HAS BEEN ISSUED THIS AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICAN
PLAINS...PORTIONS OF THE UPPER TRANS PECOS...AND THE MARFA PLATEAU
FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WIND
SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER AND
HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THURSDAY AFTERNOON FOR RELATIVE HUMIDITY VALUES
AT OR BELOW 15 PERCENT...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER
WITH GUSTS OF 35 MPH OR GREATER AND HIGH FIRE DANGER...

.SURFACE LOW PRESSURE WILL DEEPEN ACROSS THE CENTRAL PLAINS TODAY
AND THURSDAY IN ADVANCE OF A VIGOROUS UPPER LEVEL STORM SYSTEM
THAT IS LOCATED OVER CALIFORNIA EARLY THIS MORNING. INCREASING
WIND SPEEDS ASSOCIATED WITH THE TIGHTENING PRESSURE GRADIENT WILL
COMBINE WITH HIGH FIRE DANGER AND VERY LOW RELATIVE HUMIDITY TO
PRODUCE RED FLAG CONDITIONS ACROSS SOUTHEAST NEW MEXICO...THE
GUADALUPE AND DAVIS MOUNTAINS...AND PORTIONS OF THE UPPER TRANS
PECOS AND MARFA PLATEAU REGION THIS AFTERNOON. WINDY CONDITIONS
AND VERY DRY AIR WILL SPREAD EASTWARD ACROSS THE REMAINDER OF THE
REGION ON THURSDAY AS THE POTENT UPPER SYSTEM LIFTS EASTWARD INTO
THE PLAINS. THIS MAY RESULT IN RED FLAG CONDITIONS ACROSS MOST
LOCATIONS THURSDAY AFTERNOON.

NMZ114-115-TXZ057-058-074-080-258-052030-
/O.NEW.KMAF.FW.W.0027.060405T1700Z-060406T0000Z/
/O.EXT.KMAF.FW.A.0025.060406T1700Z-060407T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
533 AM CDT WED APR 5 2006 /433 AM MDT WED APR 5 2006/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY
TO 7 PM CDT /6 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH IS
NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

WESTERLY 20 FOOT WIND SPEEDS WILL LIKELY INCREASE TO 25 TO 40 MPH
WITH HIGHER GUSTS IN THE GUADALUPE MOUNTAINS THIS AFTERNOON. WIND
SPEEDS OF 20 TO 30 MPH WITH A FEW HIGHER GUSTS ARE EXPECTED ACROSS
THE SOUTHEASTERN NEW MEXICO PLAINS...THE DAVIS MOUNTAINS...AND
PORTIONS OF THE UPPER TRANS PECOS AND MARFA PLATEAU REGION.
RELATIVE HUMIDITY VALUES WILL ALSO DROP TO 10 TO 15 PERCENT. THESE
CONDITIONS WILL COMBINE WITH HIGH FIRE DANGER TO PROMOTE RAPID
FIRE GROWTH AND SPREAD POTENTIAL. 

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 30 TO 50 MPH WITH
HIGHER GUSTS IN THE MOUNTAINS THURSDAY...WITH SPEEDS OF 20 TO 35
MPH WITH HIGHER GUSTS LIKELY IN THE ADJACENT PLAINS AREAS.
RELATIVE HUMIDITY VALUES WILL ALSO DROP TO NEAR 10 PERCENT AGAIN
THURSDAY AFTERNOON. CONDITIONS WILL BE VERY FAVORABLE FOR RAPID
AND EXPLOSIVE FIRE GROWTH AND SPREAD AGAIN THURSDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ045>048-050>053-059>063-067>070-075-079-081-082-052030-
/O.EXB.KMAF.FW.A.0025.060406T1700Z-060407T0100Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
533 AM CDT WED APR 5 2006

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH WITH
HIGHER GUSTS THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL
ALSO DROP TO NEAR 10 PERCENT DURING THE AFTERNOON HOURS. FIRE
DANGER WILL BE HIGH...AND CONDITIONS WILL BE VERY FAVORABLE FOR
RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
5 follow-up statements
000 
WWUS84 KMAF 052006
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
306 PM CDT WED APR 5 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL EARLY THIS EVENING FOR
THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICAN
PLAINS...PORTIONS OF THE UPPER TRANS PECOS...AND THE MARFA PLATEAU
FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... 20 FOOT
WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER
AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THURSDAY AFTERNOON FOR RELATIVE HUMIDITY
VALUES AT OR BELOW 15 PERCENT...20 FOOT WIND SPEEDS OF 20 MPH OR
GREATER WITH GUSTS OF 35 MPH OR GREATER AND HIGH FIRE DANGER...

.SURFACE LOW PRESSURE WILL DEEPEN ACROSS THE CENTRAL PLAINS 
THROUGH THURSDAY IN ADVANCE OF A VIGOROUS UPPER LEVEL STORM
SYSTEM THAT IS LOCATED OVER SOUTHERN ARIZONA THIS AFTERNOON.
INCREASING WIND SPEEDS ASSOCIATED WITH THE TIGHTENING PRESSURE
GRADIENT WILL COMBINE WITH HIGH FIRE DANGER AND VERY LOW RELATIVE
HUMIDITY TO PRODUCE RED FLAG CONDITIONS ACROSS SOUTHEAST NEW
MEXICO...THE GUADALUPE AND DAVIS MOUNTAINS...AND PORTIONS OF THE
UPPER TRANS PECOS AND MARFA PLATEAU REGION THROUGH THIS
AFTERNOON.  WINDY CONDITIONS AND VERY DRY AIR WILL SPREAD EASTWARD
ACROSS THE REMAINDER OF THE REGION ON THURSDAY AS THE POTENT UPPER
SYSTEM LIFTS EASTWARD INTO THE PLAINS.  THIS WILL LIKELY RESULT IN
RED FLAG CONDITIONS ACROSS MOST LOCATIONS THURSDAY AFTERNOON.

NMZ114-115-TXZ057-058-074-080-258-060000-
/O.CON.KMAF.FW.W.0027.000000T0000Z-060406T0000Z/
/O.CON.KMAF.FW.A.0025.060406T1700Z-060407T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
306 PM CDT WED APR 5 2006 /206 PM MDT WED APR 5 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

WESTERLY 20 FOOT WIND SPEEDS OF 25 TO 40 MPH WITH HIGHER GUSTS 
WILL PERSIST IN THE GUADALUPE MOUNTAINS THIS AFTERNOON.  WIND
SPEEDS OF 20 TO 30 MPH WITH A FEW HIGHER GUSTS ARE EXPECTED ACROSS
THE SOUTHEASTERN NEW MEXICO PLAINS...THE DAVIS MOUNTAINS...AND
PORTIONS OF THE UPPER TRANS PECOS AND MARFA PLATEAU REGION.
RELATIVE HUMIDITY VALUES WILL ALSO DROP TO 10 TO 15 PERCENT. THESE
CONDITIONS WILL COMBINE WITH HIGH FIRE DANGER TO PROMOTE RAPID
FIRE GROWTH AND SPREAD POTENTIAL.

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 30 TO 50 MPH WITH
HIGHER GUSTS IN THE MOUNTAINS THURSDAY...WITH SPEEDS OF 20 TO
35 MPH WITH HIGHER GUSTS LIKELY IN THE ADJACENT PLAINS AREAS.
RELATIVE HUMIDITY VALUES WILL ALSO DROP TO NEAR 10 PERCENT AGAIN
THURSDAY AFTERNOON. CONDITIONS WILL BE VERY FAVORABLE FOR RAPID
AND EXPLOSIVE FIRE GROWTH AND SPREAD AGAIN THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ045>048-050>053-059>063-067>070-075-079-081-082-061400-
/O.CON.KMAF.FW.A.0025.060406T1700Z-060407T0100Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
306 PM CDT WED APR 5 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH WITH
HIGHER GUSTS THURSDAY AFTERNOON.  RELATIVE HUMIDITY VALUES WILL
ALSO DROP TO NEAR 10 PERCENT DURING THE AFTERNOON HOURS.  FIRE
DANGER WILL BE HIGH...AND CONDITIONS WILL BE VERY FAVORABLE FOR
RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 060015
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
715 PM CDT WED APR 5 2006

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THURSDAY AFTERNOON FOR RELATIVE HUMIDITY
VALUES AT OR BELOW 15 PERCENT...20 FOOT WIND SPEEDS OF 20 MPH OR
GREATER WITH GUSTS OF 35 MPH OR GREATER AND HIGH FIRE DANGER...

.ISOLATED LOCATIONS ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO
MAY EXPERIENCE 20 FOOT WINDS NEAR 20 MPH ALONG WITH RH/S NEAR 15%
FOR AN HOUR OR TWO WEDNESDAY EVENING. HOWEVER... THESE CONDITIONS
WILL IMPROVE FOR THE REMAINDER OF THE EVENING AND OVERNIGHT AS
RELATIVE HUMIDITIES SLOWLY INCREASE. WINDS ARE EXPECTED TO REMAIN
GUSTY OVER THE GUADALUPE MOUNTAINS TONIGHT.

WINDY CONDITIONS AND VERY DRY AIR WILL SPREAD EASTWARD ACROSS
ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO ON THURSDAY AS A
POTENT UPPER LEVEL STORM SYSTEM LIFTS EASTWARD INTO THE PLAINS.
THIS WILL LIKELY RESULT IN RED FLAG CONDITIONS ACROSS MOST
LOCATIONS THURSDAY AFTERNOON.

NMZ114-115-TXZ057-058-074-080-258-061430-
/O.EXP.KMAF.FW.W.0027.000000T0000Z-060406T0000Z/
/O.CON.KMAF.FW.A.0025.060406T1700Z-060407T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
715 PM CDT WED APR 5 2006 /615 PM MDT WED APR 5 2006/

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 30 TO 50 MPH WITH
HIGHER GUSTS IN THE MOUNTAINS THURSDAY...WITH SPEEDS OF 20 TO 35
MPH WITH HIGHER GUSTS LIKELY IN THE ADJACENT PLAINS AREAS.
RELATIVE HUMIDITY VALUES WILL ALSO DROP TO NEAR 10 PERCENT AGAIN
THURSDAY AFTERNOON. CONDITIONS WILL BE VERY FAVORABLE FOR RAPID
AND EXPLOSIVE FIRE GROWTH AND SPREAD AGAIN THURSDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ045>048-050>053-059>063-067>070-075-079-081-082-061430-
/O.CON.KMAF.FW.A.0025.060406T1700Z-060407T0100Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
715 PM CDT WED APR 5 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH WITH
HIGHER GUSTS THURSDAY AFTERNOON.  RELATIVE HUMIDITY VALUES WILL
ALSO DROP TO NEAR 10 PERCENT DURING THE AFTERNOON HOURS.  FIRE
DANGER WILL BE HIGH...AND CONDITIONS WILL BE VERY FAVORABLE FOR
RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 091949
RFWMAF

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT SUN APR 9 2006

...FIRE WEATHER WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS MONDAY FOR MINIMUM RH OF 10 TO 15
PERCENT...20 FT WINDS OF 20 MPH IN THE PLAINS AND 25 TO 40
MPH MOUNTAINS...AND HIGH FIRE DANGER...

.SOUTHWEST MID LEVEL FLOW WILL INCREASE MONDAY AS VERY DRY AIR
REMAINS IN PLACE. WEST WINDS WILL INCREASE MONDAY MORNING WITH
SUSTAINED WINDS WELL TO 20 MPH BY AFTERNOON...ESPECIALLY IN
MOUNTAINS. DRY DOWNSLOPE WINDS ON EAST SIDE OF MOUNTAINS WILL
HELP RH/S TO FALL TO 10 TO 15 PERCENT IN THE AFTERNOON. CONDITIONS
WILL SLOWLY IMPROVE INTO THE EVENING.

NMZ115-101500-
/O.EXB.KMAF.FW.A.0027.060410T1900Z-060411T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
149 PM MDT SUN APR 9 2006

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. 

WEST WINDS NEAR 20 MPH AND MINIMUM RH/S OF 10 TO 15 PERCENT ARE
EXPECTED. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

NMZ114-TXZ258-101500-
/O.CON.KMAF.FW.A.0027.060410T1600Z-060411T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
149 PM MDT SUN APR 9 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...

WEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH AND MINIMUM
RH/S OF 10 TO 15 PERCENT ARE EXPECTED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 100051
RFWMAF

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 PM CDT SUN APR 9 2006

...A FIRE WEATHER WATCH CONTINUES FOR THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS MONDAY FOR MINIMUM RH OF 10 TO 15
PERCENT...20 FT WINDS OF 20 MPH IN THE PLAINS AND 25 TO 40 MPH
MOUNTAINS...AND HIGH FIRE DANGER...

.SOUTHWEST MID-LEVEL FLOW WILL INCREASE MONDAY AS VERY DRY AIR
REMAINS IN PLACE. WEST WINDS WILL INCREASE MONDAY MORNING WITH
SUSTAINED WINDS OF 20 MPH BY AFTERNOON...WITH GREATER SPEEDS IN
THE MOUNTAINS. DRY DOWNSLOPE WINDS ON THE EAST SIDE OF THE
MOUNTAINS WILL HELP RH/S TO FALL TO 10 TO 15 PERCENT IN THE
AFTERNOON. CONDITIONS WILL SLOWLY IMPROVE BY THE EVENING HOURS.

NMZ114-TXZ258-101500-
/O.CON.KMAF.FW.A.0027.060410T1600Z-060411T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
651 PM MDT SUN APR 9 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON. 

20 TO 40 MPH 20-FOOT WINDS ACROSS THE GUADALUPE MOUNTAINS ARE
FORECAST FOR TOMORROW AS A LEE TROUGH SETS UP BY EARLY AFTERNOON.
THIS...COUPLED WITH HIGH FIRE DANGERS AND LOW RELATIVE HUMIDITIES
MAY CREATE CONDITIONS THAT WARRANT A CONTINUATION OF THE FIRE
WEATHER WATCH AT THIS TIME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR UPDATED FORECASTS AND POSSIBLE
RED FLAG WARNINGS AS CONDITIONS WARRANT.

$$

NMZ115-101500-
/O.CON.KMAF.FW.A.0027.060410T1900Z-060411T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
651 PM MDT SUN APR 9 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. 

WEST WINDS NEAR 20 MPH AND MINIMUM RH/S OF 10 TO 15 PERCENT ARE
EXPECTED ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO ALONG WITH WARM
TEMPERATURES... AND HIGH FIRE DANGERS. THESE EXPECTED CONDITIONS
WARRANT THE CONTINUATION OF THE FIRE WEATHER WATCH ALREADY IN PLACE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR UPDATED FORECASTS AND POSSIBLE RED
FLAG WARNINGS AS CONDITIONS WARRANT.

$$
000 
WWUS84 KMAF 100854
RFWMAF

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
354 AM CDT MON APR 10 2006

...THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...

.LOW LEVEL MOISTURE IS INCREASING OVER THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS AND THE MINIMUM RELATIVE HUMIDITIES
SHOULD REMAIN ABOVE 15 PERCENT MOST AREAS THIS AFTERNOON. A FEW
LOCATIONS MAY REACH RED FLAG CRITERIA BRIEFLY THIS AFTERNOON...
HOWEVER THESE CONDITIONS ARE NOT EXPECTED TO LAST THREE
CONSECUTIVE HOURS.

NMZ114-TXZ258-101000-
/O.CAN.KMAF.FW.A.0027.060410T1600Z-060411T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
254 AM MDT MON APR 10 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH. WINDS AT 20 FEET MAY REACH 20 MPH THIS
AFTERNOON...HOWEVER RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN
ABOVE 15 PERCENT.

$$

NMZ115-101000-
/O.CAN.KMAF.FW.A.0027.060410T1900Z-060411T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
254 AM MDT MON APR 10 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH. WINDS AT 20 FEET MAY REACH 20 MPH THIS
AFTERNOON...HOWEVER RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN
ABOVE 15 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 3:08 AM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 5, 3:08 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 AM CDT WED APR 5 2006

.SHORT TERM...
SUBTROPICAL MOISTURE CONTINUES TO STREAM ACROSS THE FORECAST AREA
WITHIN THE SOUTHWESTERLY FLOW ALOFT BETWEEN A VIGOROUS UPPER LOW
OVER WESTERN CALIFORNIA AND AN UPPER LEVEL RIDGE LOCATED OVER
CENTRAL MEXICO. THE UPPER LOW IS EXPECTED TO SHIFT EAST TOWARD
ID/NV/UT LATER TODAY...WITH SOUTHWESTERLY UPPER FLOW CONTINUING TO
INCREASE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO IN ADVANCE OF
THIS FEATURE. SURFACE LOW PRESSURE SHOULD DEEPEN ACROSS EASTERN
CO/WESTERN KS IN RESPONSE TO THE FALLING HEIGHTS. THE SURFACE TROUGH
AXIS SHOULD EXTEND SOUTHWARD INTO THE FORECAST AREA...WITH BOTH THE
GFS AND NAM INDICATING STRONG LOW LEVEL THERMAL RIDGING ALONG THE
TROUGH AXIS DURING THE LATE AFTERNOON HOURS. THIS SHOULD RESULT IN
VERY WARM SURFACE TEMPERATURES...WITH SEVERAL LOCATIONS EXPECTED TO
REACH OR EXCEED 90 DEGREES (EVEN A FEW LOCATIONS ON THE RIO GRANDE
MAY EXCEED 100). THE RECORD HIGH FOR MAF TODAY IS 92 SET IN 1959.

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS SOUTHEASTERN NEW
MEXICO SOUTHWARD INTO THE VAN HORN/MARFA PLATEAU REGION THIS
AFTERNOON...WITH GUSTY SOUTHWEST TO WESTERLY WINDS ANTICIPATED
DURING THE LATE AFTERNOON. A TIGHTENING MID LEVEL GRADIENT OVER THE
GUADALUPE MOUNTAINS WILL LIKELY RESULT IN HIGH WINDS THIS AFTERNOON
THROUGH TONIGHT...SO HAVE UPGRADED THE PREVIOUS WATCH TO A HIGH WIND
WARNING THERE. A FEW LOCATIONS ACROSS THE IMMEDIATE ADJACENT
PLAINS...FROM ARTESIA SOUTHWARD TO CARLSBAD MAY SEE WINDS FLIRT WITH
WIND ADVISORY CRITERIA...BUT HAVE OPTED TO OMIT ADVISORY THERE FOR
THIS AFTERNOON WITH THIS ISSUANCE. DAY SHIFT WILL NEED TO MONITOR.
FIRE WEATHER CONCERNS ARE ALSO EXPECTED IN THESE LOCATIONS THIS
AFTERNOON...SEE THE FIRE WEATHER DISCUSSION BELOW FOR ADDITIONAL
DETAILS.

ANOTHER CONCERN LATE THIS AFTERNOON AND THIS EVENING WILL BE THE
POSSIBILITY OF ISOLATED THUNDERSTORMS EAST OF THE SURFACE
TROUGH/DRYLINE...ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. LOW
LEVEL CONVERGENCE AND INSTABILITY MAY ALSO COMBINE WITH INCREASING
MID LEVEL LIFT BY A PASSING SHORTWAVE ALOFT TO INITIATE A FEW STORMS
IN THESE AREAS. WILL KEEP 10-20 PERCENT CHANCE OF STORMS GOING IN
THE GRIDS IN THESE LOCATIONS LATE THIS AFTERNOON THROUGH THE
EVENING. BREEZY/WINDY CONDITIONS OUT WEST WILL LIKELY CONTINUE
THROUGH THE NIGHT AS THE SURFACE GRADIENT REMAINS TIGHT. WE WILL
KEEP THE HIGH WIND WARNING GOING THROUGH THE NIGHT IN THE GUADALUPES
AS INCREASING SUBSIDENCE MAY FORCE STRONGER MID LEVEL WINDS DOWN
INTO THE HIGHER ELEVATIONS.

.LONG TERM...
BY THURSDAY A VIGOROUS UPPER TROUGH WILL SPIN EASTWARD OVER THE
ROCKY MOUNTAINS. A STRONG SHORTWAVE WILL ROTATE THROUGH THE BASE
OF THE TROUGH AND ACROSS THE PANHANDLE/SOUTH PLAINS. NOT EXPECTING
MUCH IN THE WAY OF PRECIP OUT OF THIS SYSTEM... BUT IT SHOULD BE A
GREAT WIND PRODUCER.

ETA SHOWS A VERY STRONG SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER
NEBRASKA IN RESPONSE TO THE APPROACHING UPPER TROUGH.  THIS SURFACE
LOW WILL HAVE A TROUGH EXTENDING SOUTHWARD INTO MEXICO.  AS THIS
TROUGH/PACIFIC FRONT MOVES EAST IT WILL BRING STRONG WEST WIND AND
SLIGHTLY COOLER TEMPERATURES ACROSS THE AREA PUSHING THE LOW LEVEL
MOISTURE EAST.  COMBINATION OF DRY AND WINDY CONDITIONS WILL CREATE
A FIRE HAZARD.  CURRENTLY HAVE HIGH WIND WATCH FOR MOUNTAINS AND
FIRE WX WATCH FOR WESTERN CWA.  WILL ADD A WIND ADVISORY FOR THE
PLAINS THURSDAY FOR REMAINING ZONES EXCEPT THOSE BORDERING RIO GRANDE.

THE WEST WIND WILL DECREASE THROUGH THE EVENING HOURS THURSDAY AND
CONTINUE INTO FRIDAY BEFORE A COLD FRONT BLOWS THROUGH ON FRIDAY
WITH A BRISK NORTH WIND BRINGING COOLER TEMPERATURES FOR SATURDAY.
A SOUTH WIND WILL SLOWLY RETURN LATE SATURDAY/SUNDAY WITH TEMPS
BEGINNING TO REBOUND INTO THE UPPER 70S.  SOUTH WIND WILL COMBINE
WITH AN UPPER RIDGE TO WARM TEMPS BACK INTO THE 80S THROUGH EARLY
NEXT WEEK.  NO PRECIP EXPECTED THURSDAY THROUGH NEXT WEDNESDAY.

&&

.FIRE WEATHER...
WE HAVE UPGRADED THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE
AND DAVIS MOUNTAINS...THE VAN HORN AREA...REEVES COUNTY...AND THE
MARFA PLATEAU REGION TO A RED FLAG WARNING THIS AFTERNOON THROUGH
EARLY THIS EVENING. 20-FT WIND SPEEDS WILL INCREASE ABOVE 20 MPH
ACROSS MOST OF THIS AREA...WITH RELATIVE HUMIDITY VALUES DROPPING TO
10-13 PCT. 20-FT WINDS MAY STAY NEAR 20 MPH OVERNIGHT...BUT RELATIVE
HUMIDITY WILL LIKELY RISE ABOVE 15 PERCENT AFTER SUNSET.

MORE CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS ALL OF
THE FORECAST AREA THURSDAY. A STRONG UPPER LEVEL LOW WILL PASS
ACROSS SOUTHERN COLORADO AND NORTHERN NEW MEXICO THURSDAY
MORNING...WITH WINDY TO VERY WINDY CONDITIONS SPREADING ACROSS THE
REGION IN ITS WAKE. A VERY DRY AIRMASS WILL ALSO SPREAD EASTWARD
THROUGH THE ENTIRE AREA...WITH RELATIVE HUMIDITY DROPPING TO 8-13
PCT OVER JUST ABOUT ALL LOCATIONS. WE HAVE ISSUED A FIRE WEATHER
WATCH FOR ALL ZONES THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              89  58  82  48 /  20  20  10   0
CARLSBAD NM                89  58  80  47 /   0  10  10   0
DRYDEN TX                  90  62  90  55 /  10  10  10   0
FORT STOCKTON TX           94  59  84  51 /  10  10   0   0
GUADALUPE PASS TX          80  53  71  45 /   0   0   0   0
HOBBS NM                   87  57  78  47 /   0  10  10   0
MARFA TX                   86  49  77  41 /   0  10   0   0
MIDLAND INTL AIRPORT TX    91  57  80  47 /  20  10  10   0
ODESSA TX                  92  58  81  49 /  10  10  10   0
WINK TX                    96  58  85  46 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON CDT WEDNESDAY TO 7 PM CDT WEDNESDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 1 PM CDT WEDNESDAY TO 7 PM CDT THURSDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM NOON CDT THURSDAY TO 8 PM CDT THURSDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     WIND ADVISORY FROM 7 AM CDT THURSDAY TO 7 PM CDT THURSDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.

TX...FIRE WEATHER WATCH FROM NOON CDT THURSDAY TO 8 PM CDT THURSDAY
     FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     WIND ADVISORY FROM 7 AM CDT THURSDAY TO 7 PM CDT THURSDAY FOR
     THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     RED FLAG WARNING FROM NOON CDT WEDNESDAY TO 7 PM CDT WEDNESDAY
     FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...MARFA PLATEAU...REEVES COUNTY AND
     UPPER TRANS PECOS...AND VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING FROM 1 AM CDT THURSDAY TO 4 PM CDT THURSDAY
     FOR THE FOLLOWING ZONE...DAVIS/APACHE MOUNTAINS AREA.

     HIGH WIND WARNING FROM 1 PM CDT WEDNESDAY TO 7 PM CDT THURSDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

21/72
Hazardous weather outlook, Apr 5, 4:32 AM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 AM CDT WED APR 5 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
532 AM CDT WED APR 5 2006 /432 AM MDT WED APR 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
DRY AND WINDY CONDITIONS WILL INCREASE THE FIRE HAZARD WITH RAPID
FIRE GROWTH AND SPREAD POSSIBLE THIS AFTERNOON FROM THE MARFA
PLATEAU NORTHWARD ACROSS SOUTHEASTERN NEW MEXICO. HIGH WINDS WITH
SUSTAINED SPEEDS OVER 40 MPH WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT ACROSS THE GUADALUPE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WINDY CONDITIONS EXPECTED ACROSS THE AREA ON THURSDAY. SUSTAINED
WEST WINDS OF 45 TO 60 MPH WITH GUSTS OF 60 MPH TO OVER 70 MPH
WILL BE POSSIBLE ACROSS THE DAVIS AND GUADALUPE MOUNTAINS THURSDAY.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE
POSSIBLE ACROSS THE PLAINS. EXPECTED VERY WINDY AND DRY CONDITIONS
WILL RESULT IN ENHANCED FIRE DANGER FOR RAPID FIRE GROWTH AND
SPREAD ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO ON
THURSDAY... WITH CONDITIONS IMPROVING DURING THE EVENING. NO
HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:45 AM MDTHigh Wind WarningMAFEddy, Lea47 hr
Apr 5, 3:45 AM MDTWind AdvisoryMAFEddy, Lea38 hr
Apr 5, 10:48 AM MDTWind AdvisoryMAFEddy, Lea9 hr

Nearby

Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.